Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Won Jae Lee 5 Articles
Trends Analysis of Suicidal Poisoning in Korea- Comparison before and after the IMF Crisis and the Economic Recession
Won Jae Lee, Kyu Nam Park, Seung Pil Choi, Mi Jin Lee
J Korean Soc Clin Toxicol. 2005;3(1):33-39.   Published online June 30, 2005
  • 56 View
  • 0 Download
AbstractAbstract PDF
Purpose: Nowadays the Korean society is in the center of time of the social change. Because of dissociation of traditional family, IMF (International Monetary Fund) crisis and economic recession, the mortality rate of suicidal attempts are increasing annually. The majority of suicidal attempts were by poisoning considering the characteristics of korean society. Therefore we studied to find out the characteristics of suicidal poisoning before and after social economic stress, and to suggest the direction for the proper management. Methods: We reviewed medical records of 547 patients of suicide by poisoning who visited the emergency medical centers of St. Mary's hospitals from 1997 to 2004. For the annual trends analysis, we analyzed the demographic and toxicologic data of these patients compared with before and after IMF crisis (1998) and the economic recession ($2003~2004$). Results: At the time of IMF and the economic recession, the number of suicidal poisoning increased, especially in fifth decade. The refusal rate of toxicological emergency treatment increased. Also the mortality rate and the admission rate to ICU (Intensive Care Unit) increased during the same period. In the result of the comparison analysis, clinical severity and mortality of social problem group were higher. However they couldn't be treated appropriately because of financial problem and the family indifference. Conclusion: At the economic recession period, the severity of suicidal poisoned patients was high. But the refusal rate of toxicologic treatment also increased, so the patients had lost the chance for proper toxicologic treatment. Therefore they would be supported by medical institution and public health.
Death after Ingestion of MCPP -A Case Report-
Byung Hak So, Won Jae Lee, Byoung Yong Shim, Hoon-Kyo Kim, Chi Hong Kim
J Korean Soc Clin Toxicol. 2005;3(1):45-47.   Published online June 30, 2005
  • 61 View
  • 0 Download
AbstractAbstract PDF
MCPP (2-(2-methyl-4-chlorophenoxy)propionic acid; mecoprop), a hormonal weedkiller has been widely used. Although chronic exposure is generally considered to be mildly toxic to man, acute intoxication can be severe and should thus be taken seriously. We report the case of a patient who died after ingestion of MCPP. A 64-year-old man ingested about 400 ml of $50\%$ MCPP solution. He was stuporous and had an inadequate respiration. He had an hypotension which did not respond to vasopressors and died about twelve hours after ingestion.
Suicidal Poisoning Methods of Physicians and Medical Related Personnels
Mi Jin Lee, Hae Kwan Park, Kyu Nam Park, Seung Pil Choi, Won Jae Lee, Se Kyung Kim
J Korean Soc Clin Toxicol. 2004;2(2):123-128.   Published online December 31, 2004
  • 73 View
  • 0 Download
AbstractAbstract PDF
Purpose: In recent review of physician suicides] the relative risk of physicians is higher than the general population. The majority of physician suicide were by poisoning. The purpose of this study was to analyse the medical personnels with suicide by poisoning compared with the general population. Methods: We reviewed medical records of 15 medical related personnels with suicide by poisoning who visited the emergency medical centers of St. Mary's and Kangnam St. Mary's hospitals from March 1998 to Aug 2004. For the comparison with general population in analysis] the collected data was acquired from medical records of 677 intoxicated patients in St. Mary's Hospital during the same period. Results: Fifteen suicides of physicians (n=7), nurses (n=4), medical students (n=2), pharmacist (n=1) and medical assistant technician (n=1) was evaluated with regard to the method of poisoning. Preferred methods were ingestion of medications orally ($54\%$) and by infusion/injection ($46\%$). The results were compared with the general population group (n=677: oral ingestion of medications $98\%$, inhalation $1.6\%$). Intoxications by infusion/injection predominated more clearly in physicians than in the total collective. Conclusion: Comparing with the general population, the tendency to a method of suicidal poisoning being typical of the profession rises among physicians and related occupations with the degree of specialization, caused by increasing knowledge, easier access to appropriate drugs and methods.
A Case Report of Glacial Acetic Acid Ingestion Complicated with Hepatic Necrosis
Yeon Young Kyong, Mi Jin Lee, Seung Pil Choi, Kyu Nam Park, Won Jae Lee, Se Kyung Kim
J Korean Soc Clin Toxicol. 2004;2(1):23-26.   Published online June 30, 2004
  • 68 View
  • 0 Download
AbstractAbstract PDF
Caustic ingestion can produce a progressive and fatal injuries to esophagus, stomach and other organs. Reported exposure to acetic acid results injuries to gastrointestinal tract, hemolysis and disseminated intravascular coagulation is general, but causing hepatic necrosis by direct injuries are rare. A 47-year-old man visited our emergency medical center complaining odynophagia and abdominal pain after ingesting glacial acetic acid ($99\%$) with suicidal ideation. At the time of arrival, the patient complained mild abdominal pain but a few hours later the patient complained severe abdominal pain with markedly elevated liver enzymes. The Abdominal Computerized Tomography showed diffuse gastric wall edema and density of wedge shaped hypodense area in right hepatic dome showing focal hepatic necrosis without significant inflammation. This seems likely to be a direct effect of the noxious agent on hepatocyte involving the portal circulation.
Clinical Analysis of Rhabdomyolysis Complicated with Drug Intoxications
Mi Jin Lee, Hyung Min Kim, Young Min Kim, Won Jae Lee, Byung Hak So, Se Kyung Kim
J Korean Soc Clin Toxicol. 2003;1(1):27-33.   Published online June 30, 2003
  • 80 View
  • 0 Download
AbstractAbstract PDF
Purpose: According as the accessibility about drugs becomes various, the occurrence of drug intoxication is increasing. Since report that doxylamine causes rhabdomyolysis often, drug-induced rhabdomyolysis is one of the most important complications in patients with drug intoxication. Acute renal failure (ARF)'s availability is important to the management in rhabdomyolysis, but report about rhabdomyolysis or ARF occurrence for whole intoxicated drugs is lacking up to now. Methods: This research did to 61 patient who had rhabdomyolysis of drug intoxication. First, object patients were divided into two gruops: doxylamine-ingested (Group I) vs non-doxylamine ingested (Group II). And then we analyzed on the early patient's clinical events and laboratory data. We used ROC curve to recognize'the early clinical factors that could forecast ARF appearance among these patients in addition. Results: Almost rhabdomyolysis was happened by doxylamine in drug intoxication ($55.7\%$). However, as compared to group II, group I showed better clinical course, lesser ARF occurrence and hemodialysis requirement. In group II, time was longer in hospital reaching from intoxication, the ARF occurrence rate was higher ($52.6\%$). Analyzing the ROC curve to useful initial factors, they were creatinine, uric acid and interval time from ingestion to hospital. These cut-off values were 1.44 mg/dL, 6.8 mg/dL and 5 hrs. Sensitivity for ARF estimate was $100\%$, specificity $69-98\%$. Conclusion: Compared to group II, Doxylamine-ingested group showed good clinical course. Creatinine, uric acid, interval time from ingestion to hospital aided in ARF estimate in drug-induced rhabdomyolysis.

JKSCT : Journal of The Korean Society of Clinical Toxicology